Flood, Bradford
- When
- November 30, 6:42 AM EST to 11:59 PM EST
- Where
- Bradford forecast zone
- Property damage
- $20,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.789, -76.515 (the zone’s center; the record gives no point)
Waverly (NY)/Sayre (PA) on the Susquehanna River went over its flood stage of 11 feet at 6:42 AM on November 30th. 11 feet from 5:15 to 6:00 PM on the 30th before falling back below flood stage at 11:05 AM on December 1st.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
Waverly (NY)/Sayre (PA) on the Susquehanna River went over its flood stage of 11 feet at 6:42 AM on November 30th. The river crested at 13.11 feet from 5:15 to 6:00 PM on the 30th before falling back below flood stage at 11:05 AM on December 1st. This rise to flood stage was caused by 1 to 2 inches of rain and another half inch of water equivalent from snow. A slow moving cold front brought the rain on the 29th and early on the 30th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Nov 30, 3:30 AM EST, 3 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 330 AM EST WED NOV 30 2005 .SHORT TERM (TODAY - FRIDAY)... FRONT HAS PASSED THE FCST AREA WITH HIGH PRESSURE NOSING INTO THE REGION. TRAILING MIDLVL S/WV EXPECTED TO CROSS MAINLY WRN-NRN NY TODAY. COLDER AIR SLOWLY DEEPENING WITH BLYR WINDS COMING AROUND WESTERLY...BUT POORLY ALIGNED AND RATHER WEAK. GFS/NAM INDICATE SOME LGT QPF...MAINLY FINGER LAKES REGION THRU 00Z SO WL MAINTAIN LOW CHC FOR PRECIP. COLUMN COLD ENOUGH FOR SNOW...BUT SFC TEMPS 40-45. WL GO WITH MIX OF RA/SN SHOWERS. RIDGING TAKES CONTROL TONIGHT AND THURSDAY FOR DRY...BUT SEASONALLY COOL TEMPERATURES. CHANGES IN STORE AGAIN FOR THURS NITE AND FRIDAY WITH UPR TROF SWINGING FROM GTLKS TO NORTHEAST. HGT FALLS AHEAD OF WAVE WL INCREASE LLVL-MIDLVL WINDS WITH ISENTROPIC LIFT GENERATING A PERIOD OF LIGHT SNOW...ESPLY WRN-N CNTRLY NY. WILL BUMP UP POPS TO LIKELY FROM THE FINGER LAKES TO WRN MHWK VALLEY AND SRN TUG...WHERE SOME LAKE ENHANCEMENT MAY COME INTO PLAY TWD FRIDAY MORNING. CHC LGT SNOW ELSEWHERE...BUT PROBABLY ONLY FLURRIES TOWARD AVP-MSV. THEN...AS LOW PRESSURE DEEPENS OVER ERN NEW ENGLAND...COLD WNW CYCLONIC FLOW SETS UP WITH 850 MB TEMPS DOWN TO -12C FRIDAY NIGHT. LOOKING AT ANOTHER GOOD SETUP FOR WNW SINGLE BAND OF LES DVLPG FRIDAY AND BEYOND. SHEAR DECREASES THRU FRIDAY NIGHT WITH GFS BUFKIT SHOWING MDT-EXTREME LAKE INSTABILITY AND DEEP MOISTURE EXTENDING ABOVE 700 MB EMBEDDED WITHIN DENDRITIC ZONE. INCREASING SNOW CHANCES IN FAVORABLE 270-290 TRAJECTORIES TO LIKELY AT THIS TIME WITH CHC SHSN FINGER LAKES AND NRN SUSQ REGION. GENERALLY FOLLOWED A BLEND OF MOS GUIDANCE TEMPERATURES...TRENDING COLDER THROUGH FRIDAY. -JAB && .LONG TERM (FRIDAY NIGHT - TUESDAY)... LAKE EFFECT WILL LINGER THRU SATURDAY BEFORE WHAT LOOKS LIKE A BRIEF BREAK ON SUNDAY AHEAD OF NEXT SYSTEM. OF COURSE THERE IS A LOT OF MODEL UNCERTAINTY WITH TRACK AND DEVELOPMENT OF LOW PRESSURE SYSTEM EARLY NEXT WEEK. HAVE GONE WITH CHC POPS FOR MONDAY, WITH CHC LINGERING INTO TUESDAY FOR WRAP AROUND MOISTURE. -JML && .AVIATION (30/06Z - 31/06Z)... WIDESPREAD RAIN MOVED OUT JUST BEFORE THIS ISSUANCE. SOME LOWER CIGS INTO MAINLY MVFR. SOME IMPROVEMENT IN CIG HEIGHTS THE NEXT 2 TO 4 HOURS BEFORE LOWER MVFR CIGS RETURN. WITH THE BREAKS SOME MVFR VSBY FOG COULD FORM WITH THE DAMP GROUND. THESE CLOUDS WILL SLOWLY IMPROVE AFTER 12Z WITH VFR CIGS AND VSBYS LATE AFTN. WINDS WILL STAY MOSTLY UNDER 10KTS THROUGH PERIOD. DIRECTION STARTING OUT SW AND SHIFTING TO NW. TAC && .HYDROLOGY... 1-2+ INCH RAINFALL ACROSS THE AREA ON TUES-TUES NITE WITH MAX AMOUNTS SHOWING UP ACROSS THE CENTRAL SOUTHERN TIER...AND PORTIONS OF NEPA WEST OF I-81. MODEL QPF WAS VERY GOOD. THIS WAS ENOUGH TO CAUSE MINOR FLOODING IN THE FINGER LAKES...SRN TIER NY AND PARTS OF NRN TIER PA. NOW...TRIBS AND CREEKS ARE FLUSHING INTO MAIN STEM RIVERS. LATEST RIVER FCST MODELS SHOW A FEW POINTS ON THE CHEMUNG...AND SEVERAL POINTS ON THE SUSQUEHANNA APCHG CLOSE TO...OR SLIGHTLY EXCEEDING FLOOD STAGES TODAY. WILL THEREFORE EXTEND THE FLOOD WATCH FOR COUNTIES THAT CONTAIN THESE WATER COURSES... OTHERWISE WILL DROP WATCH ACROSS REST OF AREA. FLOOD WATCH WILL ALSO BE CONTINUED FOR ONEIDA COUNTY...AS MOHAWK RIVER RUNNING HIGH VCNTY UTICA. -JAB && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLOOD WATCH TODAY FOR BROOME...CHEMUNG...CORTLAND...TIOGA AND ONEIDA. .PA...FLOOD WATCH TODAY FOR BRADFORD...SUSQUEHANNA...LACKAWANNA... LUZERNE AND WYOMING. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 444 AM EST WED NOV 30 2005 NYZ009-018-036-037-010945- NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA- 444 AM EST WED NOV 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT MINOR RIVER FLOODING POSSIBLE TODAY ON THE MOHAWK RIVER AND ONONDAGA CREEK. FLOOD WATCH IN EFFECT TODAY FOR THE RIVERS...SEE ALBFFABGM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SIGNIFICANT LAKE EFFECT SNOW EVENT POSSIBLE...STARTING LATE THURSDAY NIGHT THROUGH SATURDAY. NO ADDITIONAL HAZARDOUS WEATHER ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY RAINFALL TOTALS...OR FLOODING TO THE NATIONAL WEATHER SERVICE. NYZ015>017-022-023-025-010945- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-TOMPKINS- 444 AM EST WED NOV 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS...OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE. NYZ024-044>046-055>057-010945- CHEMUNG-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE- 444 AM EST WED NOV 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT MINOR RIVER FLOODING POSSIBLE ON THE CHEMUNG...TIOUGHNIOGA...AND SUSQUEHANNA RIVER IN NEW YORK. ALSO ON THE BEAVER KILL CREEK IN THE DELAWARE BASIN. FLOOD WATCH IN EFFECT TODAY FOR THE RIVERS...SEE ALBFFABGM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS...OR OBSERVED FLOODING TO THE NATIONAL WEATHER SERVICE. NYZ062-PAZ038>040-043-044-047-048-072-010945- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- 444 AM EST WED NOV 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT MINOR RIVER FLOODING ON THE NORTH BRANCH SUSQUEHANNA POSSIBLE. FLOOD WATCH IN EFFECT FOR THE RIVERS TODAY...SEE ALBFFABGM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A LOW PRESSURE SYSTEM MOVING THROUGH THE MID-ATLANTIC REGION SATURDAY NIGHT AND SUNDAY MAY BRING ACCUMULATING SNOWS TO THE REGION. NO ADDITIONAL HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS...OR OBSERVED FLOODING TO THE NATIONAL WEATHER SERVICE.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484974.